Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 228, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2006, 9:49 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 9:49 PM MDT (03:49 UTC)
- Expired
- Aug 10, 2006, 10:29 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 6:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 110348 SVRLBF NEC031-110445- /O.NEW.KLBF.SV.W.0228.060811T0349Z-060811T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1049 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1145 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE NIOBRARA RIVER...OR ABOUT NEAR VALENTINE... AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 20 MILE MARKER 210 BY 1100 PM CDT... WOOD LAKE BY 1120 PM CDT... LAT...LON 4298 10055 4276 10068 4233 10020 4298 10022 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 110429 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1129 PM CDT THU AUG 10 2006 NEC031-110439- /O.CAN.KLBF.SV.W.0228.000000T0000Z-060811T0445Z/ CHERRY NE- 1129 PM CDT THU AUG 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF CHERRY COUNTY. LAT...LON 4298 10055 4276 10068 4233 10020 4298 10022 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:04 PM MDT, 7 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 2:04 PM MDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT THU AUG 10 2006 .SYNOPSIS... 19Z LAPS SHOWS MOST OF THE CWA WITH AT LEAST 100 J/KG CIN. LOWEST VALUES IN THE NW WITH NEAR ZERO ACROSS SW SD. IR SHOWS MID AND HIGH LEVEL CLOUDINESS OVER A MAJORITY OF THE EASTERN CWA WITH THE EXCEPTION BEING NEAR AND NORTH OF THE NIOBRARA RIVER. WV SHOWS DRY AIR PUSHING STEADILY SE AT AROUND 15KT. MSAS ANALYZES A MESO HIGH CENTERED NEAR KANW. SURFACE TROUGH IS ACROSS THE EASTERN PANHANDLE ZONES...WITH OBS AT 20Z INDICATING 95/36 WITH NW WINDS AT KSNY AND 91/52 WITH ESE WINDS AT KOGA. && .DISCUSSION... CONVECTION CHANCES THIS AFTERNOON AND EVENING ARE THE FIRST ISSUE. NAM SOUNDINGS AT KVTN INDICATE SB CONVECTION COULD OCCUR WITH NO CIN BY 00Z. TEMPS WILL HAVE TO GET INTO THE MID 90S FOR THIS. CU DEVELOPING OVER THE BLACK HILLS IN EASTERLY LOW LEVEL FLOW MAY INDICATE DEVELOPMENT OF SOME TSRA WHICH WOULD INITIATE A S/WV. THIS WOULD THEN TRACK TO THE SOUTHEAST ON NW FLOW AND INCREASE CHANCES FOR CONVECTION ACROSS THE NORTH CENTRAL. AMOUNT OF MID LEVEL INSTABILITY PROVIDES THE POTENTIAL FOR SEVERE. WITHOUT HIGH SB CAPES...IDEA IS THAT WIND AND HAIL WILL BE THE MAIN ISSUE. SHOULD CONVECTION MAKE IT INTO NORTHEAST ZONES...INSTABILITY THERE THE GREATEST WHICH WOULD TRANSLATE INTO MORE LIKELY SEVERE. MODELS ALL PROG CONVECTION TO DIMINISH NEAR MIDNIGHT. DRY AIR EVIDENT IN TIME HEIGHTS AND MOISTURE NEAR THE SURFACE TRANSLATES INTO FOG CHANCES EARLY FRIDAY MORNING. SOME LOCALLY DENSE FOG DOES APPEAR POSSIBLE...SO A DENSE FOG ADVISORY MAY BE NEEDED AS THE SITUATION UNFOLDS AFTER MIDNIGHT. AREAS IN THE MOUNTAIN TIME ZONES APPEAR MUCH LESS LIKELY TO SEE ANY SIGNIFICANT FOG. FOCUS TURNS TO CONVECTION CHANCES TOMORROW. WENT CLOSER TO THE NAM SOLUTION...DESPITE LACK OF CONFIDENCE IN THE MODEL...AS CONVERGENCE ALONG THE SURFACE TROUGH IN THE PANHANDLE WEAKENING THE CAP AND INITITATING A FEW STORM SEEMS REASONABLE. LIMITED POPS TO SLIGHT CHANCE ACROSS THE NORTHWEST. WILL HOLD OFF ON ADDING ANYTHING TO THE REST OF THE CWA AS THE GFS WOULD SUGGEST DUE TO LACK OF A SURFACE FORCING. INSTABILITY WILL BE THERE...POSSIBILY AROUND 3K J/KG...SO QUESTION WILL BE AMOUNT OF CIN. WITH LOW PRESSURE OVER SOUTH DAKOTA OVERNIGHT...LOW LEVEL JET CONVECTION SHOULD BE CONFINED TO THE DAKOTAS. FORECAST THEN TURNS HOT AND WINDY...ESPECIALLY EASTERN ZONES...AHEAD OF THE APPROACHING FRONT ON SATURDAY. WHETHER CONVECTION DEVELOPS DURING THE AFTERNOON LOOKS TO BE A CHALLENGE. FOR THAT REASON NO UPGRADE OF POPS MADE. GFS IS DRY THROUGH 00Z. IF FRONT LAGS AS GFS PROGS FOR SATURDAY NIGHT...BEST CONVECTIVE CHANCES WEST AND NORTH OF THE AREA OVERNIGHT. FOR NOW NO ADJUSTMENT TO POPS MAINTAINING AROUND A 30 POP UP NORTH. UNDER THIS SCENARIO...BEST CHANCE FOR SEVERE SUNDAY...WITH BEST CHANCES FOR RAINFALL SUNDAY NIGHT ESPECIALLY SOUTHERN ZONES. THIS LEADS TO COOL WEATHER FOR MONDAY WITH HIGHS EXPECTED NEAR 80. HIGH PRESSURE SETTLES INTO THE REGION WITH LOW TEMPERATURES IN THE NORTHWESTERN ZONES FALLING INTO THE LOW 50S. TOO EARLY TO DETERMINE IF ANY UPPER 40S WILL BE POSSIBLE. TUESDAY MORNING LOOKS TO BE THE COOLEST. SOUTHWEST FLOW ALOFT THEREAFTER THROUGH WEDNESDAY. THIS WOULD BRING TEMPS BACK TO CLIMO AND INCREASE CHANCES FOR TSRA ON WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Aug 10, 2:41 PM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT THU AUG 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT THU AUG 10 2006 /241 PM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT...ESPECIALLY ACROSS AREAS NORTH OF HIGHWAY 2. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE THRU THE OVERNIGHT HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THUNDERSTORMS ALSO HAVE THE POTENTIAL PRODUCE LOCALLY HEAVY RAINS...WITH RAINFALL TOTALS IN EXCESS OF 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS NORTHWEST NEBRASKA. THEN A COLD FRONT WILL MOVE ACROSS THE REGION FOR SATURDAY AND SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Aug 10, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 61 min |
| Aug 10, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 59 min |
| Aug 10, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 67 min |
| Aug 10, 11:13 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Aug 11, 3:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Aug 11, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Aug 11, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Aug 11, 5:41 PM MDT | Tornado Warning | LBF | Cherry | 34 min |
| Aug 11, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.